MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE132KIT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m2 segment of the right middle cerebral artery (mca) using a penumbra system ace 60 reperfusion catheter (ace60), non-penumbra microcatheter, and non-penumbra stent retriever.During the procedure, the physician placed the microcatheter through the ace60 in the target vessel.Next, while advancing the stent retriever through the microcatheter, the physician experienced resistance.The physician then attempted to remove the microcatheter to increase aspiration power within the ace60, but the microcatheter became stuck inside the ace60; therefore, the physician removed the ace60, microcatheter, and stent retriever as a unit.The procedure was completed using another ace60 and a penumbra system 3max reperfusion catheter (3maxc).A thrombolysis in cerebral infarction (tici) grade 2b recanalization was then achieved.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the ace60 had a bend approximately 68.5 cm from the hub.Conclusions: evaluation of the returned ace60 revealed a bend in the catheter shaft which did not affect device functionality.This damage was likely incidental to the reported complaint.Further evaluation of the returned ace60 revealed that the non-penumbra microcatheter was able to be retracted out of the ace60 without an issue.The bend in the ace60 did not contribute to any resistance upon removal of the non-penumbra microcatheter from the ace60.The root cause of the reported non-penumbra microcatheter getting stuck within the ace60 could not be determined.No other devices associated with the complaint was returned for evaluation.Evaluation of the non-penumbra microcatheter revealed a functional device.The non-penumbra microcatheter was not damage.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9490904
Report Number3005168196-2019-02346
Device Sequence Number19352730
Product Code NRY
UDI-Device Identifier00814548017433
UDI-Public00814548017433
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2022
Device Catalogue Number5MAXACE132KIT
Device Lot NumberF90441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Date Report Sent to FDA01/01/2005